Alert archive / New York / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 131, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 12, 2017, 6:03 PM EDT for Albany County, Saratoga County, Schenectady County, New York. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2017, 6:03 PM EDT (22:03 UTC)
- Expired
- Aug 12, 2017, 7:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Albany County, NY, Saratoga County, NY, Schenectady County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 6:30 PM EDT | HAIL 0.75 | Voorheesville, NY | |
| Aug 12, 6:33 PM EDT | HAIL 0.88 | Voorheesville, NY | |
| Aug 12, 6:45 PM EDT | TSTM WND DMG | Delmar, NY | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 2:44 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.1 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838
WUUS51 KALY 122203
SVRALY
NYC001-091-093-122300-
/O.NEW.KALY.SV.W.0131.170812T2203Z-170812T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
603 PM EDT SAT AUG 12 2017
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Schenectady County in east central New York...
Albany County in east central New York...
Southern Saratoga County in east central New York...
* Until 700 PM EDT
* At 603 PM EDT, a severe thunderstorm was located near Berne, or 14
miles southwest of Rotterdam, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees, and power lines.
* This severe thunderstorm will be near,
Altamont around 615 PM EDT.
Voorheesville around 620 PM EDT.
Albany, Rotterdam and Guilderland around 625 PM EDT.
Schenectady, Colonie, Delmar and Niskayuna around 630 PM EDT.
Clifton Park and Loudonville around 635 PM EDT.
Cohoes, Watervliet, Rensselaer, Latham and Menands around 640 PM
EDT.
Troy, Green Island and Waterford around 645 PM EDT.
Other locations impacted by this severe thunderstorm include Shakers,
Bleecker Stadium, Clarksville, East Berne, Shoefelt Corners,
Glenridge, Hoffmans, West Berne, Harding Crossing and Willow Glen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&
LAT...LON 4269 7416 4286 7417 4290 7408 4295 7409
4293 7366 4289 7368 4281 7366 4270 7370
4262 7376 4249 7378 4244 7423 4253 7423
4255 7424
TIME...MOT...LOC 2203Z 256DEG 35KT 4268 7420
HAIL...1.00IN
WIND...60MPH
$$
DBT2 follow-up statements
717
WWUS51 KALY 122238
SVSALY
Severe Weather Statement
National Weather Service Albany NY
638 PM EDT SAT AUG 12 2017
NYC001-091-093-122300-
/O.CON.KALY.SV.W.0131.000000T0000Z-170812T2300Z/
Schenectady NY-Albany NY-Saratoga NY-
638 PM EDT SAT AUG 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN SCHENECTADY...ALBANY AND SOUTHEASTERN SARATOGA
COUNTIES...
At 638 PM EDT, a severe thunderstorm was located over Delmar, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees, and power lines.
Locations impacted include...
Albany, Schenectady, Troy, Clifton Park, Rotterdam, Cohoes,
Watervliet, Rensselaer, Colonie, Scotia, Mechanicville, Delmar,
Latham, Guilderland, Niskayuna, Duanesburg, Menands, Westerlo, Ravena
and Berne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4269 7416 4279 7414 4286 7400 4293 7366
4289 7368 4281 7366 4270 7370 4262 7376
4249 7378 4244 7423 4253 7423 4255 7424
TIME...MOT...LOC 2238Z 275DEG 29KT 4260 7385
HAIL...1.00IN
WIND...60MPH
$$
DBT831
WWUS51 KALY 122258
SVSALY
Severe Weather Statement
National Weather Service Albany NY
658 PM EDT SAT AUG 12 2017
NYC001-091-093-122307-
/O.EXP.KALY.SV.W.0131.000000T0000Z-170812T2300Z/
Schenectady NY-Albany NY-Saratoga NY-
658 PM EDT SAT AUG 12 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCHENECTADY...
ALBANY AND SOUTHEASTERN SARATOGA COUNTIES WILL EXPIRE AT 700 PM
EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However heavy rain is still possible with this
thunderstorm.
A severe thunderstorm watch remains in effect until 900 PM EDT for
east central New York.
LAT...LON 4269 7416 4279 7414 4286 7400 4293 7366
4289 7368 4281 7366 4270 7370 4262 7376
4249 7378 4244 7423 4253 7423 4255 7424
TIME...MOT...LOC 2257Z 256DEG 35KT 4264 7363
$$
DBTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 4:06 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 12, 4:06 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Albany NY
406 PM EDT Sat Aug 12 2017
.SYNOPSIS...
A cold front will bring showers and thunderstorms to eastern New
York and western New England tonight. A cooler and less humid air
mass will return to the region tomorrow. The fair and dry
weather will continue on Monday as high pressure builds in with
seasonable temperatures.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 9 PM EDT THIS EVENING
FOR ALL OF EAST CENTRAL NY...
Strong to severe convection continues to fire ahead of a cold front
this afternoon. The 18Z KALY sounding showed moderate instability
with an SBCAPE value of 1260 J/kg with sfc-6km deep layer shear of
44 kts. The lapse rates are not steep at around 6c/km, which may
limit the severe convection some. The PWAT is 1.34". The 19Z SPC
Mesoanalysis RAP data indicates SBCAPES in the 1000-2000 J/kg range
with MLCAPEs around 1000 J/kg. Deep organized convection
/multi-cells and a few supercells/ should continue into the early
evening with large hail and damaging winds the main threats. We
believe based on the strong unidirectional flow in the H850-500
layer that the storms should organize into a few lines before
diminishing between 7-9 pm. The storms should be moving quickly, so
flash flooding is not looking like a major threat, though some
locally heavy downpours or minor training may produce some poor
drainage flooding of low lying areas.
The latest CAMS such as the 3-km NAM and 3-km HRRR also support this
scenario. The instability wanes fairly quickly south and east of
the Capital Region by early this evening. Some scattered showers and
isolated thunderstorms may persists south and east of Albany until
this evening. Some patchy fog will likely occur across portions of
the forecast area after midnight and was continued mentioned in the
grids. The upper trough axis will focus a few showers mainly north
and west of the Capital Region. Low-level cold advection occurs in
the wake of the cold front with low temps in the mid 50s to lower
60s. The winds will increase out the west/northwest at 10 to 15 mph
towards daybreak. It will feel less humid on Sunday.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
The period will be dominated by high pressure.
First, an upper level trough will clear the region Sunday
morning. There is a slight chance of showers through the
morning. By afternoon, high pressure builds in and remains in
control through Monday night. Another trough will approach the
area on Monday night.
With high pressure in place, skies should be mostly clear
through the period.
Temperatures will average near normal, with dew points below
normal.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
The extended opens with a weak short-wave trough moving across the
forecast area. This short-wave is associated with a broad upper
level trough over southeastern Canada extending southeast into the
Northeast. This feature should move through quickly with limited low-
level moisture and instability to work with, so only a slight to low
chance of showers was kept in the forecast. Temps look seasonable in
the upper 70s to lower 80s in the valleys, and upper 60s to mid 70s
over the higher terrain.
Tuesday night through Wednesday night...the short-wave quickly moves
east with the upper level trough sliding downstream with high
pressure building in from the Great Lakes Region and east/southeast
Ontario. Mid and upper level heights rise upstream for this period
of dry weather, but another low pressure system will be moving into
the upper Midwest/western Great Lakes Region by Wed. Overall, fair
and dry weather is expected for the mid-week with lows in the 50s to
lower 60s, and highs in the 70s to lower 80s with a few upper 60s
over the high peaks of the southern Adirondacks, southern
Greens, and eastern Catskills with comfortable humidity levels.
Thursday...Clouds increase Thu ahead of a warm front to the low
pressure system moving into the Great Lakes Region. There continues
to be some timing issues with the medium range guidance and we went
with a slight to low chance of showers and isolated thunderstorms
especially Thu pm.
Thu night into Saturday...The chances for showers and thunderstorms
increase THU night into FRI with the warm front lifting north across
portions of the region. A series of weak low pressure systems may
move along the boundary with the zonal flow aloft. POPS were raised
into the high chance category during the THU night to FRI time
frame. The frontal boundary may still be near the region heading
into the weekend with still a chance for showers and isolated
thunderstorms. Temps look seasonable near this time frame.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Most of the area is under a slight risk for severe weather this
afternoon, per SPC. Latest hi-res guidance suggests that the
convection will be scattered to possible a few line segments.
However, coverage is still scattered so included VCTS across all
TAF sites at this time but will have to monitor trends closely.
Conditions are expected to be VFR through the evening, except
with any shower or thunderstorm when MVFR/IFR conditions are
possible. Depending on shower activity overnight or if any site
gets rain this afternoon, fog is also possible. Conditions are
expected to improve back to VFR tomorrow morning, after 12Z.
Winds will be mainly from the south-southwest between 5-15 kts
this afternoon, but should be mainly light and variable
overnight tonight. Gusty winds are possible with any
thunderstorm.
Outlook...
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. Slight Chance of SHRA.
Tuesday: Low Operational Impact. Slight Chance of SHRA.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
Showers and thunderstorms this afternoon and evening. Best
coverage will be along and north of I-90.
Drier weather works in for Sunday and Sunday night.
Humidity levels will be at or above 90 percent tonight and
Sunday night. Humidity on levels on Sunday will be as low as 50
percent.
South winds tonight will yield to northwest winds on Sunday.
Winds on Sunday will be northwest at 10 to 15 mph.
&&
.HYDROLOGY...
Showers and thunderstorms will bring rainfall to much of the HSA
this afternoon and evening. Basin average rainfall will range
from 0.25-0.50 inch across the northern third of the HSA to
around 0.1 inch to the south. Any one thunderstorm is capable of
producing 1-2 inches of rain. This could lead to some poor
drainage flooding of low lying areas. . No river flooding is
expected.
High pressure builds in for much of the upcoming week bringing
dry conditions.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.EQUIPMENT...
The KENX radar will be down through early next week due to
azimuthal motor and gearbox problems. Technicians will need to
be brought in from the Radar Operations Center.
In addition, KGFL ASOS continues to experience intermittent
outages.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Severe Thunderstorm Watch until 9 PM EDT this evening for
NYZ032-033-038>043-047>054-058>061-063>066-082>084.
MA...None.
VT...None.
&&
SYNOPSIS...Wasula
NEAR TERM...Wasula
SHORT TERM...OKeefe
LONG TERM...Wasula
AVIATION...BGM/JVM
FIRE WEATHER...OKeefe
HYDROLOGY...OKeefe
EQUIPMENT...JVMHazardous weather outlook, Aug 12, 3:02 PM EDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Albany NY 302 PM EDT Sat Aug 12 2017 NYZ032-033-038>043-047>054-058>061-063>066-082>084-131100- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Northern Fulton-Southeast Warren-Southern Washington- 302 PM EDT Sat Aug 12 2017 ...SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for all of east central New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather reports to the National Weather Service at Albany according to standard operating procedures. CTZ001-013-MAZ001-025-VTZ013>015-131100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Bennington-Western Windham-Eastern Windham- 302 PM EDT Sat Aug 12 2017 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts and southern Vermont. .DAY ONE...This Afternoon and Tonight. There is a chance of thunderstorms mainly this afternoon into the early evening ahead of a cold front. There is a marginal to slight risk for some severe thunderstorms to have damaging winds and large hail one inch in diameter or greater. Locally heavy rain could produce ponding of water on roadways and poor drainage flooding of low lying areas. The thunderstorms will move to the east or northeast at 30 to 35 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 12, 4:21 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Albany NY
421 PM EDT SAT AUG 12 2017
NYZ032-038-039-082-122045-
Southern Fulton-Northern Herkimer-Southern Herkimer-Northern Fulton-
421 PM EDT SAT AUG 12 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FULTON AND SOUTHERN
HERKIMER COUNTIES...
At 420 PM EDT, a strong thunderstorm was located over Cold Brook, or
14 miles northeast of Utica, moving east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Cold Brook around 425 PM EDT.
Ohio and Newport around 430 PM EDT.
Middleville around 440 PM EDT.
Other locations impacted by this storm include Oregon, Curtis, Farrel
Corner, Russia, Rasbach Corner, Doxtater Corner, Knappville, Burrell
Corners, Shedd Corners and Hurricane.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4330 7515 4330 7512 4332 7510 4333 7508
4338 7508 4335 7486 4334 7487 4326 7464
4305 7474 4318 7511 4322 7507 4323 7507
4323 7510 4325 7513 4325 7515 4326 7516
TIME...MOT...LOC 2020Z 288DEG 22KT 4327 7507
JVMSpecial weather statement, Aug 12, 4:28 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Albany NY
428 PM EDT SAT AUG 12 2017
NYZ040-048>052-122115-
Eastern Albany-Eastern Schenectady-Western
Schenectady-Montgomery-Southern Saratoga-Western Albany-
428 PM EDT SAT AUG 12 2017
...A STRONG THUNDERSTORM WILL AFFECT SCHENECTADY...NORTHERN ALBANY...
SOUTHEASTERN SARATOGA AND SOUTHEASTERN MONTGOMERY COUNTIES...
At 427 PM EDT, a strong thunderstorm was located over Delanson, or 11
miles west of Rotterdam, moving east at 35 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
This storm will be near...
Altamont around 440 PM EDT.
Rotterdam Junction around 445 PM EDT.
Rotterdam and Scotia around 450 PM EDT.
Albany, Schenectady, Guilderland, Niskayuna, Alplaus, East
Glenville and Burnt Hills around 455 PM EDT.
Colonie around 500 PM EDT.
Clifton Park, Latham, Loudonville and Country Knolls around 505 PM
EDT.
Cohoes and Watervliet around 510 PM EDT.
Troy, Mechanicville, Green Island and Waterford around 515 PM EDT.
Other locations impacted by this storm include Shakers, Bleecker
Stadium, Glenridge, Hoffmans, Rockwell Corners, West Berne, Harding
Crossing, Willow Glen, Young Corners and Garrison Manor.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 90 between exits 5 and 1s, and between exits 2 and 6-5A.
Interstate 890 near exit 7.
Interstate 87 between exits 1 and 8-8A, near exit 4, near exit 9-10,
near exit 8A , and between exits 8-9 and 9.
Interstate 787 near exit 7W, and exit 9W and near exit 8-7.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4290 7432 4298 7374 4294 7365 4291 7368
4280 7367 4270 7370 4267 7373 4262 7419
4267 7417 4272 7417 4273 7418 4271 7419
4271 7427 4275 7431 4276 7426 4279 7425
4280 7426 4278 7429 4278 7433
TIME...MOT...LOC 2027Z 260DEG 29KT 4276 7419
DBTSpecial weather statement, Aug 12, 4:38 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Albany NY
438 PM EDT SAT AUG 12 2017
NYZ033-122115-
Hamilton-
438 PM EDT SAT AUG 12 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HAMILTON COUNTY...
At 438 PM EDT, a strong thunderstorm was located near Speculator,
moving northeast at 30 mph.
Winds in excess of 40 to 50 mph are possible with this storm.
This storm will be near...
Lewey Lake Campground around 450 PM EDT.
Other locations impacted by this storm include Perkins Clearing, Sled
Harbor and Sabael.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4373 7421 4367 7421 4352 7447 4358 7459
4381 7438
TIME...MOT...LOC 2038Z 220DEG 27KT 4360 7447
JVMLocal storm report, Aug 12, 4:48 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
448 PM EDT SAT AUG 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL FACTORY VILLAGE 43.02N 73.86W
08/12/2017 M1.00 INCH SARATOGA NY NWS EMPLOYEE
&&
EVENT NUMBER ALY1704048
CSSpecial weather statement, Aug 12, 5:00 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Albany NY
500 PM EDT SAT AUG 12 2017
NYZ038>040-082-122145-
Southern Fulton-Southern Herkimer-Northern Fulton-Montgomery-
500 PM EDT SAT AUG 12 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN FULTON...
SOUTHERN HERKIMER AND NORTHWESTERN MONTGOMERY COUNTIES...
At 500 PM EDT, strong thunderstorms were clustered near Frankfort, or
near Ilion, moving east at 45 mph.
Winds in excess of 40 to 50 mph and pea size hail are possible with
this storm.
This storm will be near...
Herkimer and Mohawk around 505 PM EDT.
Newport and Middleville around 510 PM EDT.
Little Falls around 515 PM EDT.
Dolgeville around 525 PM EDT.
Stratford around 530 PM EDT.
Other locations impacted by this storm include Ingham Mills, Jersalem
Hill, West Frankfort, Spinnerville, Corrado Corners, Cedar Lake,
Curtis, Farrel Corner, Countryman and North Ilion.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4322 7507 4323 7507 4323 7510 4330 7475
4326 7462 4299 7457 4293 7521 4305 7522
TIME...MOT...LOC 2100Z 256DEG 38KT 4308 7510
JVMSpecial weather statement, Aug 12, 5:55 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Albany NY
555 PM EDT SAT AUG 12 2017
NYZ053-054-084-VTZ013-122230-
Western Rensselaer-Eastern Rensselaer-Southern Washington-Bennington-
555 PM EDT SAT AUG 12 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
WASHINGTON...NORTHEASTERN RENSSELAER AND WESTERN BENNINGTON
COUNTIES...
At 555 PM EDT, strong thunderstorms were clustered over Cambridge, or
9 miles north of Hoosick Falls, moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Shaftsbury around 615 PM EDT.
Arlington around 620 PM EDT.
Manchester around 625 PM EDT.
Other locations impacted by this storm include Center White Creek,
Hoosick Junction, Paper Mill Village, Sodom, Chiselville, Center
Falls, Johnsonville, South Shaftsbury, Eagleville and North
Cambridge.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4312 7299 4312 7300 4285 7301 4284 7356
4309 7355 4319 7298
TIME...MOT...LOC 2155Z 262DEG 30KT 4303 7340
JVMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:48 AM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 3 hr |
| Aug 12, 1:35 PM EDT | Special Weather Statement | ALY | Schenectady | 40 min |
| Aug 12, 1:42 PM EDT | Special Weather Statement | ALY | Fulton | 48 min |
| Aug 12, 2:34 PM EDT | Special Weather Statement | ALY | Fulton | 41 min |
| Aug 12, 2:45 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 45 min |
| Aug 12, 3:16 PM EDT | Special Weather Statement | ALY | Hamilton | 29 min |
| Aug 12, 3:40 PM EDT | Special Weather Statement | ALY | Saratoga | 50 min |
| Aug 12, 3:41 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schoharie | 53 min |
| Aug 12, 4:08 PM EDT | Special Weather Statement | ALY | Warren | 52 min |
| Aug 12, 4:15 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady | 45 min |
| Aug 12, 4:21 PM EDT | Special Weather Statement | ALY | Herkimer | 24 min |
| Aug 12, 4:28 PM EDT | Special Weather Statement | ALY | Schenectady | 47 min |
| Aug 12, 4:38 PM EDT | Special Weather Statement | ALY | Hamilton | 37 min |
| Aug 12, 4:56 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Schenectady, Washington | 31 min |
| Aug 12, 4:59 PM EDT | Areal Flood Advisory | ALY | Saratoga, Schenectady | 2 hr |
| Aug 12, 5:00 PM EDT | Special Weather Statement | ALY | Fulton | 45 min |
| Aug 12, 5:14 PM EDT | Flash Flood Warning | ALY | Saratoga | 2 hr |
| Aug 12, 5:25 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schenectady, Schoharie | 65 min |
| Aug 12, 5:40 PM EDT | Areal Flood Advisory | ALY | Schoharie | 2 hr |
| Aug 12, 6:06 PM EDT | Special Weather Statement | ALY | Fulton | 39 min |
| Aug 12, 6:31 PM EDT | Special Weather Statement | ALY | Schoharie | 29 min |
| Aug 12, 6:36 PM EDT | Areal Flood Advisory | ALY | Albany, Schenectady, Schoharie | 114 min |
| Aug 12, 6:48 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 57 min |
| Aug 12, 6:57 PM EDT | Special Weather Statement | ALY | Rensselaer | 48 min |
| Aug 12, 7:03 PM EDT | Special Weather Statement | ALY | Schoharie | 42 min |
| Aug 12, 7:43 PM EDT | Special Weather Statement | ALY | Rensselaer | 32 min |
Nearby
Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.